MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR55
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 11/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.As the device was not returned, an analysis investigation could not be performed.  a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Photo(s) received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the photographic evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? does the surgeon believe that there was an alleged deficiency of the tlc55/tcr55 devices that contributed to the reported event or were there other contributing patient factors? more information is needed on the vac therapy.Did the patient have a wound dehiscence where a vac therapy system was used? if no, please explain what a vac therapy system is and how was it used.Did the patient receive any preoperative chemotherapy or radiation? what color reloads were used and what was the sequence of the firings? what anatomical structures was the device fired on? were other stapling or suturing devices used when creating the anastomosis? how was the common opening closed? were there any issues experienced with the device in the initial surgical procedure? was the device difficult to assemble/close? was the device difficult to fire; was the force to fire higher than expected? was the dehiscence in the staple line a consequential finding? were any malformed staples or missing staples identified? if so, please describe the shape and location.Were there any signs of tissue ischemia or necrosis? how was the dehiscence addressed? what is the status of the patient? if information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that the patient had a transverse colon resection on (b)(6) 2020 (is an oncological patient) after that, the doctor made a colic jejunum anastomosis (side to side) with a tlc55.On (b)(6) the patient was re operated due to vac therapy and the surgeon was checking the previous anastomosis and detected a dehiscence/leak in the staple line.The surgery was delayed by 30-minutes.Manual anastomosis was done.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 02/17/2021.Per photographic evaluation: upon visual inspection of one photo, the following was observed: the photo shows tissue and on two section of the tissue some staples can be seen properly formed between it.Based on the photos no conclusion could be reached as to what may have caused the reported incident, the assignable cause of the reported complaint could not be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 01/14/2021.Additional information was requested, and the following was received: what were the indications for surgery? does the surgeon believe that there was an alleged deficiency of the tlc55/tcr55 devices that contributed to the reported event or were there other contributing patient factors? no, he doesn¿t.The patient has ca and the thickness tissue is different.More information is needed on the vac therapy.Did the patient have a wound dehiscence where a vac therapy system was used? if no, please explain what a vac therapy system is and how was it used.The patient had previous vac therapy system.Did the patient receive any preoperative chemotherapy or radiation? probably, because of her cancer.What color reloads were used and what was the sequence of the firings? blue reloads.What anatomical structures was the device fired on? transverse colon.Were other stapling or suturing devices used when creating the anastomosis? no, it were not.How was the common opening closed? were there any issues experienced with the device in the initial surgical procedure? no issues with the device.Was the device difficult to assemble/close? no, it was not.Was the device difficult to fire; was the force to fire higher than expected? no, it was not.Was the dehiscence in the staple line a consequential finding? probably, the staple closing height was not appropriate to the tissue thickness.Were any malformed staples or missing staples identified? no on a simple view.Were there any signs of tissue ischemia or necrosis? how was the dehiscence addressed? what is the status of the patient? the patient is in better condition.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10987521
Report Number3005075853-2020-06651
Device Sequence Number11506873
Product Code GDW
UDI-Device Identifier10705036013129
UDI-Public10705036013129
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberTCR55
Device Catalogue NumberTCR55
Device Lot NumberU4075Y
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer12/21/2020
02/16/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/14/2021
02/17/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR